Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 147, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 9:19 PM CDT for Burleigh County, Morton County, North Dakota. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 9:19 PM CDT (02:19 UTC)
- Expired
- Jun 26, 2005, 10:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burleigh County, ND, Morton County, ND
The radar
The Bismarck radar (KBIS), 13 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 9:49 PM CDT | TSTM WND GST 76 | St. Anthony, ND | THUNDERSTORM WIND SUSTAINED 52 MPH GUSTS TO 76 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:45 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 26, 8:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.3 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2883 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 270221
SVRBIS
NDC015-059-270315-
/O.NEW.KBIS.SV.W.0147.050627T0219Z-050627T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
919 PM CDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA
THIS INCLUDES THE CITY OF BISMARCK
EASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 1015 PM CDT
* AT 916 PM CDT(816 PM MDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF MANDAN TO 53 MILES SOUTHWEST OF MANDAN...OR ALONG A LINE
EXTENDING FROM 17 MILES NORTHWEST OF BISMARCK TO 54 MILES SOUTHWEST
OF BISMARCK...AND MOVING EAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM
WAS LOCATED IN THE CITY OF BISMARCK. IT PRODUCED PENNY SIZE HAIL AT
915 PM CDT.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MANDAN AROUND 940 PM CDT
ST ANTHONY AROUND 945 PM CDT
BISMARCK AROUND 955 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4697 10129 4638 10130 4643 10061 4662 10066
4700 10038
$$
CJS/NH2 follow-up statements
000
WWUS53 KBIS 270237
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
937 PM CDT SUN JUN 26 2005
NDC015-059-270315-
/O.CON.KBIS.SV.W.0147.000000T0000Z-050627T0315Z/
BURLEIGH ND-MORTON ND-
937 PM CDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CDT FOR
EASTERN MORTON AND WESTERN BURLEIGH COUNTIES...
AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES WEST OF MANDAN TO
14 MILES SOUTH OF ST. ANTHONY...OR ALONG A LINE EXTENDING FROM 17
MILES WEST OF BISMARCK TO 28 MILES SOUTH OF BISMARCK...MOVING
NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MANDAN BY 945 PM CDT
BISMARCK BY 950 PM CDT
HUFF AND LINCOLN BY 955 PM CDT
MENOKEN BY 1005 PM CDT
LAT...LON 4697 10129 4639 10128 4643 10061 4662 10066
4700 10038
$$
CJS/WAA000
WWUS53 KBIS 270302
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1002 PM CDT SUN JUN 26 2005
NDC015-059-270315-
/O.CON.KBIS.SV.W.0147.000000T0000Z-050627T0315Z/
BURLEIGH ND-MORTON ND-
1002 PM CDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 PM CDT FOR
SOUTHEASTERN MORTON AND WESTERN BURLEIGH COUNTIES...
AT 1000 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES
NORTHEAST OF MANDAN TO HUFF...OR ALONG A LINE EXTENDING FROM 22 MILES
NORTH OF BISMARCK TO 15 MILES SOUTHEAST OF BISMARCK...MOVING
NORTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MENOKEN BY 1010 PM CDT
MCKENZIE...MOFFIT AND 9 MILES WEST OF STERLING BY 1015 PM CDT
LAT...LON 4697 10097 4651 10087 4643 10061 4665 10067
4665 10025 4715 10037
$$
CJS/WAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:40 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jun 26, 2:40 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SUN JUN 26 2005 ...WILL ADD FLASH FLOOD WATCH FOR PORTIONS OF SOUTHCENTRAL NORTH DAKOTA FOR TONIGHT... .SHORT TERM... TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT CONTINUES TO BE CONVECTIVE POTENTIAL. LOW PRESSURE OVER NORTHWEST TO NORTH CENTRAL SOUTH DAKOTA WITH WARM FRONT EXTENDED ESE FROM LOW. WEAK COLD FRONT ENTERING NORTHWEST NORTH DAKOTA. MODIFIED 18Z SOUNDING TO KMBG CURRENTS REMAINS JUST A TAD CAPPED BUT LIFTING OVER WARM FRONT SOUTH OF NORTH DAKOTA/SOUTH DAKOTA BORDER SHOULD BE SUFFICIENT TO INITIATE CONVECTION NORTH OF BOUNDARY. WILL LEAVE LIKELY POPS FOR TONIGHT. CONVECTION TRIGGERED FROM STRONG SHORT WAVE EXITING WYOMING MOVING INTO SOUTHWEST NORTH DAKOTA ATTM. MONDAY LOOKS TO BE A QUIETER DAY...BUT COULD STILL SEE SOME SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON MAINLY IN THE SOUTH...THEN IN THE WEST DURING THE EVENING. ANOTHER STRONG SHORT WAVE MOVES INTO THE PACIFIC NORTHWEST TUESDAY INITIATED ANOTHER THREAT OF THUNDERSTORMS. RIGHT NOW THE BEST CHANCE LOOKS TO BE TUESDAY EVENING AND OVERNIGHT. .LONG TERM... GFSLR CONTINUE TO ADVERTISE BUILDING UPPER RIDGE BY WEEKS END BRINGING A RETURN DRY AND WARM PATTERN TO THE REGION. HAVE MADE LITTLE CHANGES FROM PREVIOUS FORECAST REFLECTING THIS. BY THE WEEKEND A MORE ACTIVE PATTERN RETURNS AS UPPER SHORTWAVE TROUGH APPROACHES FROM THE WEST AND ASSOICATE SURFACE TROUGH TRACKS ACROSS THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM SOUTH CENTRAL. FLASH FLOOD WATCH UNTIL 300 AM CDT MONDAY SOUTHCENTRAL. && HW/RGT
Hazardous weather outlook, Jun 26, 5:17 AM CDT, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 517 AM CDT MON JUN 26 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271017- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 445 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZERDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jun 26, 3:58 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
358 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 3 SE TROTTERS 47.29N 103.87W
06/26/2005 0.75 INCH GOLDEN VALLEY ND CO-OP OBSERVER
PENNY SIZE HAIL LASTED 5 MINUTES FROM 229 PM MDT UNTIL
234 PM MDT.
&&
CS/HWLocal storm report, Jun 26, 6:16 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
616 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TORNADO 25 W FORT YATES 46.09N 101.15W
06/26/2005 SIOUX ND TRAINED SPOTTER
&&
CS/HWLocal storm report, Jun 26, 6:30 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HEAVY RAIN 10 S NEW TOWN 47.84N 102.49W
06/26/2005 5.00 INCH MOUNTRAIL ND PUBLIC
5.00 INCHES OF RAIN AT VAN HOOK
0615 PM HAIL 7 S BOWMAN 46.08N 103.40W
06/26/2005 2.50 INCH BOWMAN ND TRAINED SPOTTER
GOLFBALL TO TENNIS BALL SIZE HAIL
0610 PM FLASH FLOOD NEW TOWN 47.98N 102.49W
06/26/2005 MOUNTRAIL ND PUBLIC
&&
CS/HWLocal storm report, Jun 26, 6:59 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
659 PM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 10 E LANSFORD 48.63N 101.16W
06/26/2005 60 MPH BOTTINEAU ND TRAINED SPOTTER
ESTIMATED 60 MPH THUNDERSTORM WIND GUST
&&
CS/HWSpecial weather statement, Jun 26, 8:45 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT SUN JUN 26 2005 NDZ001>004-009>012-017>019-021-032-033-040-041-043-044-270200- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER-MCKENZIE-MCHENRY-MCLEAN--MERCER-MORTON- MOUNTRAIL-RENVILLE-OLIVER-STARK-WILLIAMS-SLOPE- INCLUDING THE CITIES OF...DICKINSON...BOTTINEAU...WASHBURN... MOTT...WILLISTON 845 PM CDT SUN JUN 26 2005 ...SEVERE THUNDERSTORM WATCH 531 HAS BEEN CANCELLED WITH PORTIONS OF THE WATCH REPLACED WITH SEVERE THUNDERSTORM WATCH 533.. ...TORNADO WATCH 529 HAS BEEN CANCELLED AND REPLACED WITH SEVERE THUNDERSTORM WATCH 533... THE SEVERE THUNDERSTORM WATCH 531 WHICH WAS IN EFFECT FOR MUCH OF WESTERN AND NORTH CENTRAL NORTH DAKOTA HAS BEEN CANCELLED. THE EASTERN PORTIONS OF THE WATCH HAVE BEEN REPLACED WITH A NEW SEVERE THUNDERSTORM WATCH NUMBER 533. THE TORNADO WATCH 529 WHICH WAS IN EFFECT FOR MUCH OF SOUTH CENTRAL NORTH DAKOTA HAS BEEN REPLACED WITH SEVERE THUNDERSTORM WATCH 533. THUNDERSTORMS ARE STILL POSSIBLE OVER EXTREME WESTERN NORTH DAKOTA BUT ARE NOT EXPECTED TO REACH SEVERE LEVELS. SEVERE THUNDERSTORMS ARE STILL POSSIBLE OVER MUCH OF CENTRAL NORTH DAKOTA INCLUDING THE CITIES OF BISMARCK...JAMESTOWN...RUGBY AND ROLETTE. HW
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:01 PM CDT | Tornado Warning | BIS | Morton | 29 min |
| Jun 26, 7:10 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville, Ward | 65 min |
| Jun 26, 7:23 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 27 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 64 min |
| Jun 26, 8:02 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 50 min |
| Jun 26, 8:04 PM CDT | Tornado Warning | BIS | Grant, Hettinger | 41 min |
| Jun 26, 8:15 PM CDT | Flash Flood Warning | BIS | Grant, McHenry, McLean, Mercer, Morton, Oliver | 4 hr |
| Jun 26, 8:15 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 47 min |
| Jun 26, 8:20 PM CDT | Tornado Warning | BIS | Burleigh, Emmons, Morton | 25 min |
| Jun 26, 8:28 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger, Sioux | 62 min |
| Jun 26, 8:43 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 63 min |
| Jun 26, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 61 min |
| Jun 26, 8:47 PM CDT | Tornado Warning | BIS | Burleigh | 28 min |
| Jun 26, 8:58 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 47 min |
| Jun 26, 9:01 PM CDT | Flash Flood Warning | BIS | Pierce, Rolette | 4 hr |
| Jun 26, 9:14 PM CDT | Flash Flood Warning | BIS | Burleigh, Emmons, Kidder, Morton, Sheridan, Sioux and 1 more | 4 hr |
| Jun 26, 9:29 PM CDT | Flash Flood Warning | BIS | McKenzie, Mountrail | 2 hr |
| Jun 26, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 45 min |
| Jun 26, 10:14 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 61 min |
| Jun 26, 10:55 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Jun 26, 11:05 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 55 min |
| Jun 26, 11:17 PM CDT | Severe Thunderstorm Warning | BIS | Foster | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.